Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Still in pain after gallbladder surgery, advised pain medicines. Become weak, lost weight, still in pain. Opinions ?

my son had gallbladder surgery one day sent home in terrible pain called several times only to talk to nurse and he had fever they said he just wanted pain med. when he never took pain med unless due to his leg compartment syndrome 9 yrs ago. after days went by he went to er. where his dr told him he was fixed nothing was wrong go home . He suffered so much and passed out 4am the next morn. took back to er dr was so mad said I told you not to come back to er. they ended up doing scan where the dr. said such little bile in his cavity cant even hardly see it but if it will make you feel better I will wash you out. He did and found a litter of bile . drain tube put in and he had lost 14 pounds and was very weak fr all he went through he had been through 3 surg. ercp . and stent placed the dr told him to eat anything he wanted he ws bringing him biscuits gravy eggs and oatmeal milk which he lactose . 7 min later his dr. that put his stent would come in and say no no dont eat that. everyone confused what to do he had fever up to 103 most of the time . he lost 23 pounds in the hospital stayed there 1 month. sent home with drain and stent. he is eating good now but when he belches it hurts him and is so hard he says it feels like his heart stops. he is still having some discomfort and sticking pain under his liver. that is where he was finally admitted he cut him. radiologist says there was no way dr. could have not seen that litter of bile if he read that scan if was plain. He is home went back to dr. tha did gallbladder surg. said you can do whatever you want but he feels something is not right. still hurts . but doctor is finished with him and we want him to see someone for second opion. specialist. can you help.
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
,   ,  
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Development of fever and abdominal pain and litre of bile in abdominal cavity suggest that there was injury to billiary tract for which drain was placed and ERCP stenting was done. Weight loss may be due to cholangitis. If still he is having pain and after stenting may suggest that he is still having billiary tract obstruction. And this obstruction should be relieved.

However I will like to see all the reports like Ultrasound abdomen, blood tests previous and latest one, so that I can advise you clearly what to do now. Also upload reports of Gallbladder histopathology report. Please upload exact sequence of events with mentioning of dates like when surgery was done, open or laproscopic. When did the symptoms started, when was drain placed,when was ERCP done, blood reports before and after ERCP. So all reports and prescription slips also if feasible.

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Tue, 23 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor